Economics at your fingertips  

On moment indeterminacy of the Benini income distribution

Christian Kleiber

Statistical Papers, 2013, vol. 54, issue 4, 1130 pages

Abstract: The Benini distribution is a lognormal-like distribution generalizing the Pareto distribution. Like the Pareto and the lognormal distributions it was originally proposed for modeling economic size distributions, notably the size distribution of personal income. This paper explores a probabilistic property of the Benini distribution, showing that it is not determined by the sequence of its moments although all the moments are finite. It also provides explicit examples of distributions possessing the same set of moments. Related distributions are briefly explored. Copyright Springer-Verlag Berlin Heidelberg 2013

Keywords: Benini distribution; Characterization of distributions; Income distribution; Moment problem; Statistical distributions; Stieltjes class; 60E05; 62E10; 44A60 (search for similar items in EconPapers)
Date: 2013
References: View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: On moment indeterminacy of the Benini income distribution (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... business/journal/362

DOI: 10.1007/s00362-013-0535-9

Access Statistics for this article

Statistical Papers is currently edited by C. Müller, W. Krämer and W.G. Müller

More articles in Statistical Papers from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2021-06-18
Handle: RePEc:spr:stpapr:v:54:y:2013:i:4:p:1121-1130